Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Fixed points
of contractive multivalued maps


Authors: L. Górniewicz, S. A. Marano and M. Slosarski
Journal: Proc. Amer. Math. Soc. 124 (1996), 2675-2683
MSC (1991): Primary 47H10, 47H04
DOI: https://doi.org/10.1090/S0002-9939-96-03265-0
MathSciNet review: 1317038
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For a class of contractive multivalued maps defined on a complete absolute retract and with closed bounded values, the set of fixed points is proved to be an absolute retract. This result unifies and extends to arbitrary absolute retracts both Theorem 1 by Ricceri [Atti Accad. Naz. Lincei Rend. Cl.Sci. Fis. Mat. Natur. (8) 81 (1987), 283--286] and Theorem 1 by Bressan, Cellina, and Fryszkowski [Proc. Amer. Math. Soc. 112 (1991), 413--418].


References [Enhancements On Off] (What's this?)

  • 1. J. P. Aubin and A. Cellina, Differential inclusions, Springer-Verlag, Berlin, 1984. MR 85j:49010
  • 2. R. Bielawski, Simplicial convexity and its applications, J. Math. Anal. Appl. 127 (1987), 155-171. MR 88i:52003
  • 3. Yu. G. Borisovich, B. D. Gel'man, A. D. Myshkis, and V. V. Obukhovskii, Multivalued mappings, J. Soviet Math. 24 (1984), 719-791. (Russian original) MR 83g:54032
  • 4. K. Borsuk, Theory of retracts, PWN, Warsaw, 1967. MR 35:7306
  • 5. A. Bressan, A. Cellina, and A. Fryszkowski, A class of absolute retracts in spaces of integrable functions, Proc. Amer. Math. Soc. 112 (1991), 413-418. MR 91i:47076
  • 6. A. Bressan and G. Colombo, Extensions and selections of maps with decomposable values, Studia Math. 90 (1988), 69-86. MR 89j:54021
  • 7. H. Covitz and S. B. Nadler, Jr., Multi-valued contraction mappings in generalized metric spaces, Israel J. Math. 8 (1970), 5-11. MR 41:7677
  • 8. A. Fryszkowski, Continuous selections for a class of non-convex multivalued maps, Studia Math. 76 (1983), 163-174. MR 85j:54022
  • 9. P. R. Halmos, The range of a vector measure, Bull. Amer. Math. Soc. 54 (1948), 416-421. MR 9:574h
  • 10. S. A. Marano, Classical solutions of partial differential inclusions in Banach spaces, Appl. Anal. 42 (1991), 127-143. MR 92h:35252
  • 11. -, Fixed points of multivalued contractions with nonclosed, nonconvex values, Atti Accad. Naz. Lincei Rend. Cl. Sci. Fis. Mat. Natur. (9) 5 (1994), 203-212. MR 95j:54036
  • 12. E. Michael, Continuous selections I, Ann. of Math. (2) 63 (1956), 361-382. MR 17:990e
  • 13. O. Naselli Ricceri, $\mathcal{A}$-fixed points of multi-valued contractions, J. Math. Anal. Appl. 135 (1988), 406-418. MR 90a:54113
  • 14. -, Classical solutions of the problem $x'\in F(t,x,x'),x(t_0)=x_0,x'(t_0)=y_0$ in Banach spaces, Funkcial. Ekvac. 34 (1991), 127-141. MR 92d:34129
  • 15. B. Ricceri, Une propriété topologique de l'ensemble des points fixes d'une contraction multivoque à valeurs convexes, Atti Accad. Naz. Lincei Rend. Cl. Sci. Fis. Mat. Natur. (8) 81 (1987), 283-286. MR 91b:47123
  • 16. -, Structure, approximation et dépendance continue des solutions de certaines équations non linéaires, C. R. Acad. Sci. Paris Sér. I Math. 305 (1987), 45-47. MR 88k:47079
  • 17. -, Sur les solutions classiques du problème de Darboux pour certaines équations aux dérivées partielles sous forme implicite dans les espaces de Banach, C. R. Acad. Sci. Paris Sér. I Math. 307 (1988), 325-328. MR 90b:35232

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47H10, 47H04

Retrieve articles in all journals with MSC (1991): 47H10, 47H04


Additional Information

L. Górniewicz
Affiliation: Institute of Mathematics, University Nicholas Copernicus, Chopina 12/18, 87-100 Toruń, Poland
Email: gorn@mat.uni.torun.pl

S. A. Marano
Affiliation: Department of Mathematics, University of Catania, Viale A. Doria 6, 95125 Catania, Italy
Email: marano@dipmat.unict.it

M. Slosarski
Affiliation: Institute of Mathematics, University Nicholas Copernicus, Chopina 12/18, 87-100 Toruń, Poland

DOI: https://doi.org/10.1090/S0002-9939-96-03265-0
Keywords: Contractive multivalued map, fixed point, absolute retract
Received by editor(s): November 7, 1994
Received by editor(s) in revised form: January 9, 1995
Additional Notes: This paper was performed in part while the second author was visiting the Institute of Mathematics, University Nicholas Copernicus, Toruń
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society